What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 5, 3:10 PM EST, 49 minutes earlier.
Area forecast discussion, Jun 5, 3:10 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
410 PM EDT Wed Jun 5 2019
.SYNOPSIS...
High pressure will remain anchored offshore through late week
while a surface trough lingers over Georgia and the Carolinas.
A series of upper level disturbances are expected to result in
periods of unsettled weather this weekend into early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
The mid-levels consist of semi-zonal flow over our area, with
winds generally from the west northwest. A disturbance within
the overall flow is approaching form the northwest, and is
forecasted to move overhead in the upcoming hours. This will
provide good lift aloft. At the surface, troughing is spread
along the leeward side of the Appalachians. Both synoptic models
and CAMs show convection mainly across our inland areas,
gradually moving towards the coast into this evening. We tried
to account for this the best that we could in the hourly POPs.
Plenty of instability is in place across our area. SPC
Mesoscale Analysis shows MLCAPEs exceeding 2,000 J/kg along with
steepening low level lapse rates. DCAPEs at or around 800 J/kg
should equate to mainly a damaging wind threat. However, hail
cannot be ruled given the expected strong updrafts and 500 mb
temperatures around -8 degrees C. Effective bulk shear around 30
kt should help to organize some of the storms. Heavy rainfall
will also be a concern. Moisture continues to increase across
our area with PWATs ~1.75". These are towards the upper end of
climo per the SPC sounding page. Given the slow movement of the
storms, it's not out of the question that some flooding in low-
lying and poorly drained areas could occur. The convection
will decrease following sunset. However, given how much moisture
is in place, we could still see isolated convection through the
overnight hours. Lows will generally be in the 70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Thursday: Sfc high pressure will slide further offshore, while weak
low pressure lingers across the Southeast. Aloft, a ridge of high
pressure will extend across the area initially, but will shift
southeast as a series of h5 shortwaves round its northern periphery
and toward the Mid-Atlantic and Southeast coasts. Conditions should
follow more of a summerlike scenario with late morning and afternoon
convection that increases in coverage during peak diurnal heating.
PWATs up to 2.0 inches along with weak wind fields suggest some
thunderstorms capable of producing at least moderate rains locally.
Although the severe weather risk remains low, a fair amount of
instability and forcing associated with h5 shortwave energy a a
seabreeze circulation supports a few pulse like thunderstorms
capable of being strong with heavy rain and gusty winds. High temps
should remain a few degrees above normal, peaking in the mid/upper
80s near the coast and around 90 over inland areas of Southeast
Georgia. Overnight lows should remain mild, ranging in the low/mid
70s.
Friday and Saturday: High pressure over the western Atlantic will
continue to slide further offshore as a large mid/upper lvl low
slowly nudges closer to the Southeast United States from the west.
The setup will mark the beginning of a fairly significant pattern
change across the area with greater precip changes and slightly
cooler temps over the weekend. Latest guidance suggests several
rounds of h5 shortwave activity drifting over the area, most notably
during peak diurnal heating each day. Additionally, deep moisture
characterized by 2.0+ inch PWATs within a light southerly flow will
be more than sufficient to promote late morning and afternoon
convection when peak forcing occurs. Numerous showers/thunderstorms
remain in forecast each day this weekend, with greatest coverage
anticipated on Saturday as the mid/upper lvl low approaches closer
to the Southeast United States. High temps should be limited a
degree or two due to greater shower/thunderstorm coverage and
clouds. In general, highs should peak in the mid/upper 80s each day.
Overnight lows should remain mild, ranging around 70 inland to
mid/upper 70s along the coast.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Confidence in an extended bout of well above climo rain chances
continues to grow this period. A complex low pressure system will
move through the Lower Gulf Coast region, pumping plenty of deep
moisture into our forecast area. It looks like the entire region
will get in on episodes of soaking convective rains with several
inches of rain likely and much higher localized amounts a good bet
sometime before the system exits sometime prior to mid week.
Widespread clouds should keep highs in the mid/upper 80s each
day.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
18Z TAFs: VFR early. Showers and thunderstorms are expected this
afternoon and evening. We have TEMPO groups in for both TAF
sites during the time periods with the greatest potential
impacts. We're only going MVFR in those groups, but wouldn't be
surprised if brief IFR is possible. We'll amend as necessary.
The convection will wind down late this evening, allowing for
VFR to prevail.
Extended Aviation Outlook: Flight restrictions are possible due to
afternoon/evening showers and thunderstorms each day. Greatest
chances of prolonged flight restrictions should occur this weekend
when showers and thunderstorms become more numerous over the coastal
corridor.
&&
.MARINE...
A broad area of low pressure will linger across the Coastal
Plain of SC and GA into tonight. Sfc winds will remain from the
south between 10-15 kts. Thunderstorms are forecast to range
from scattered near the coast to isolated across the outer
waters into tonight. Wave heights are forecast to range from 2-4
feet.
Thursday through Sunday: A southerly component should prevail
through late week as the waters remain along the western edge of
high pressure becoming centered over the western Atlantic. Winds
will mainly remain 15 kt or less with seas no higher than 2-3 ft.
Surface winds should back more onshore this weekend as a low
pressure system to the west begins to influence the region. The
gradient could also strengthen over the weekend into early next
week, but confidence remains somewhat low given a large spread in
model solutions. Convection will likely result in localized
turbulent conditions at times, especially over the weekend into
early next week when coverage of showers and thunderstorms peak.
&&
.TIDES/COASTAL FLOODING...
The combination of astronomical influences on onshore winds
will lead to elevated tides. Minor coastal flooding will be
possible with the evening high tides through late this week,
mainly for the SC coast.
&&
.EQUIPMENT...
WFO Charleston SC will only conduct upper-air soundings at 12Z
until further notice due to a shortage of helium.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jun 5, 3:59 PM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
459 PM EDT Wed Jun 5 2019
GAZ117-119-139-141-SCZ051-062100-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Coastal Jasper-
459 PM EDT Wed Jun 5 2019
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
Severe Thunderstorms: A few thunderstorms could become strong enough
to produce damaging wind gusts and large hail through this evening.
Coastal Flooding: Minor coastal flooding will be possible with this
evening's high tide. A Coastal Flood Advisory could be needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Coastal Flooding: Minor coastal flooding will be possible with the
evening high tides through late this week. Coastal Flood Advisories
could be needed.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
062100-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
459 PM EDT Wed Jun 5 2019
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
Severe Thunderstorms: A few thunderstorms could become strong enough
to produce damaging wind gusts and large hail through this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
AMZ330-350-352-354-374-062100-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
459 PM EDT Wed Jun 5 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
SCZ048>050-062100-
Beaufort-Coastal Colleton-Charleston-
459 PM EDT Wed Jun 5 2019
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for southeast South Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Severe Thunderstorms: A few thunderstorms could become strong enough
to produce damaging wind gusts and large hail through this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Coastal Flooding: Minor coastal flooding will be possible with the
evening high tides through late this week. Coastal Flood Advisories
could be needed.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 5, 2:10 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Charleston SC
310 PM EDT Wed Jun 5 2019
SCZ040-042>044-052000-
Allendale-Hampton-Inland Colleton-Dorchester-
310 PM EDT Wed Jun 5 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON...
ALLENDALE AND DORCHESTER COUNTIES...
At 309 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southwest of
Branchville to Luray, and moving east at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Hampton, Lake Warren State Park, Colleton, Varnville, Estill,
Fairfax, Brunson and Gifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3308 8056 3265 8115 3280 8136 3306 8113
3303 8108 3310 8094 3306 8090 3309 8088
3313 8089 3320 8076
TIME...MOT...LOC 1909Z 279DEG 7KT 3319 8091 3282 8125Special weather statement, Jun 5, 3:09 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
409 PM EDT Wed Jun 5 2019
SCZ042-043-047-048-052100-
Inland Jasper-Hampton-Beaufort-Inland Colleton-
409 PM EDT Wed Jun 5 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...HAMPTON...
COLLETON AND JASPER COUNTIES...
At 409 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Yemassee, moving east at 25 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Yemassee, Hendersonville, Early Branch, McPhersonville, Pocotaligo
and White Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring. Avoid using metal
equipment and keep distance from objects such as irrigation systems,
poles, fences and trees. Livestock and outdoor pets are particularly
vulnerable in open fields and should be taken into shelters if time
permits.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3284 8062 3262 8070 3263 8098 3280 8092
TIME...MOT...LOC 2009Z 271DEG 21KT 3273 8086Local storm report, Jun 5, 3:18 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 1 E SMOAKS 33.09N 80.80W
06/05/2019 COLLETON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREE DOWN AT THE
INTERSECTION OF SUNRISE ROAD AND BEAVERS PASS ROAD.
&&
EVENT NUMBER CHS1900401
ETMSpecial weather statement, Jun 5, 3:29 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Charleston SC
429 PM EDT Wed Jun 5 2019
GAZ101-SCZ042-047-051-052115-
Effingham-Inland Jasper-Coastal Jasper-Hampton-
429 PM EDT Wed Jun 5 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES...
At 428 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Furman to near
Ebenezer, and moving east at 25 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Ridgeland, Springfield, Rincon, Hardeeville, Furman, Grahamville,
Ebenezer and Coosawhatchie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring. Avoid using metal
equipment and keep distance from objects such as irrigation systems,
poles, fences and trees. Livestock and outdoor pets are particularly
vulnerable in open fields and should be taken into shelters if time
permits.
&&
LAT...LON 3246 8086 3230 8099 3230 8100 3229 8100
3222 8106 3235 8131 3269 8119 3277 8090
TIME...MOT...LOC 2028Z 266DEG 23KT 3268 8111 3241 8120Local storm report, Jun 5, 3:33 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 6 SSE RUFFIN 32.93N 80.77W
06/05/2019 COLLETON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREE DOWN AT THE
INTERSECTION OF PENNY CREEK ROAD AND TABOR ROAD.
&&
EVENT NUMBER CHS1900402
ETMLocal storm report, Jun 5, 3:58 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUN 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 ENE MARLOW 32.28N 81.35W
06/05/2019 E0.50 INCH EFFINGHAM GA EMERGENCY MNGR
REPORT OF 0.25 TO 0.50 INCH HAIL ON KINGSLEY ROAD.
&&
EVENT NUMBER CHS1900403
ETM